Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 280, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 5, 2010, 7:14 PM EDT for Murray County, Whitfield County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2010, 7:14 PM EDT (23:14 UTC)
- Expired
- Aug 5, 2010, 7:44 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 125 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1211 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
869
WUUS52 KFFC 052314
SVRFFC
GAC213-313-060000-
/O.NEW.KFFC.SV.W.0280.100805T2314Z-100806T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT THU AUG 5 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MURRAY COUNTY IN NORTHWEST GEORGIA
WHITFIELD COUNTY IN NORTHWEST GEORGIA
* UNTIL 800 PM EDT
* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6
MILES SOUTH OF DALTON...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHATSWORTH AND ETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3484 8462 3483 8460 3478 8461 3477 8464
3473 8465 3458 8465 3460 8473 3461 8470
3462 8472 3460 8477 3461 8489 3463 8491
3462 8501 3475 8506 3500 8479 3500 8462
TIME...MOT...LOC 2314Z 254DEG 9KT 3469 8492
$$1 follow-up statement
078
WWUS52 KFFC 052344
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT THU AUG 5 2010
GAC213-313-052353-
/O.CAN.KFFC.SV.W.0280.000000T0000Z-100806T0000Z/
WHITFIELD GA-MURRAY GA-
744 PM EDT THU AUG 5 2010
...THE SEVERE THUNDERSTORM WARNING FOR MURRAY AND SOUTHERN WHITFIELD
COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR WHITFIELD AND
MURRAY COUNTIES HAS WEAKENED BELOW SEVERE LIMITS. MODERATE TO BRIEF
HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
DURING THE NEXT HOUR.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORMS HAVE ENDED...AND THEN CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3484 8462 3483 8460 3478 8461 3477 8464
3473 8465 3458 8465 3460 8473 3461 8470
3462 8472 3460 8477 3461 8489 3463 8491
3462 8501 3475 8506 3500 8479 3500 8462
TIME...MOT...LOC 2343Z 254DEG 9KT 3471 8484
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 4:09 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 5, 4:09 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 PM EDT THU AUG 5 2010 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... STRONG TO SEVERE STORMS STILL A SLIGHT THREAT FOR NORTH GEORGIA THIS AFTERNOON AND EVENING. HOWEVER... EXPECT THE GREATER THREAT TO REMAIN NORTH OF THE STATE WHERE A COLD FRONT MOVING INTO TN IS PROVIDING THE EXTRA PUNCH TO SUPPORT STRONG STORM DEVELOPMENT. THE FLOW ALOFT APPEARS TO REMAIN MOSTLY ZONAL OVERNIGHT... SO THE FRONT WILL BE VERY SLOW TO SAG TOWARD NORTH GA OVERNIGHT. WITH THIS SAID... STILL EXPECT THE COLD FRONT TO BE NEAR THE GA/TN LINE BY 12Z FRI... THEN PUSH TO NEAR ATLANTA METRO AREA THROUGH FRIDAY AFTERNOON. THIS WILL WARRANT LIKELY POPS ACROSS MUCH OF NORTH GA ON FRIDAY. SPC HAS ALSO PLACED MUCH OF NORTH AND CENTRAL GA IN A SLIGHT RISK FOR SEVERE STORMS... AS THE FRONT PUSHES INTO A VERY MOIST AND UNSTABLE AIR MASS... WITH 2500-3500 CAPES AND -5 TO -7 LI'S EXPECTED BY EARLY-MID AFTERNOON. WEAK DISTURBANCES IN THE DEVELOPING WNW FLOW ALOFT WILL ONLY ENHANCE STRONG STORM DEVELOPMENT. LOW LEVEL SHEAR VALUES REMAIN MODEST...SO THE MAIN THREAT APPEARS TO BE DAMAGING DOWNBURST WINDS AND MAYBE SOME LARGE HAIL. BOTH GFS AND NAM SHOW A MID-UPPER LEVEL NW FLOW DEVELOPING ON SATURDAY...BUT THE GFS SEEMS TO STALL THE FRONT THE ATLANTA METRO AREA ON SATURDAY... WHILE THE NAM SAGS THE FRONT FURTHER SOUTH AND POSSIBLY INTO SOUTH GA BY LATE SATURDAY. BECAUSE OF THE NW FLOW ALOFT... HAVE LEANED SLIGHTLY MORE TOWARD THE NAM AND EXPECT THE FRONT TO PUSH INTO CENTRAL GA BY SATURDAY... THEN INTO SOUTH GA ON SUNDAY... SO HAVE DECREASED POPS FROM NORTH TO SOUTH ACCORDINGLY. COULD SEE STRONG STORMS ON SATURDAY ACROSS CENTRAL GA WITH THE FRONT IN THE AREA... SO ALL CONCERNED SHOULD MONITOR FOR THIS POTENTIAL AS SATURDAY AFTERNOON APPROACHES. OTHERWISE... COOLER HIGHS OVER NORTH GA HAS WARRANTED DROPPING A HEAT ADVISORY FOR THIS AREA ON FRIDAY. HOWEVER... HIGHS WILL STILL CLIMB INTO THE MID 90S ACROSS PARTS OF CENTRAL GA ON FRIDAY... PRODUCING HEAT INDICES IN THE DANGEROUS 105-109 RANGE... SO HAVE ISSUED A HEAT ADVISORY FROM NOON-6 PM FRIDAY FOR AREAS GENERALLY SOUTH OF A LAGRANGE TO MILLEDGEVILLE LINE. THE FRONT WILL BRING COOLER TEMPS BY SATURDAY WITH INCREASED CLOUDS AND COOLER NORTH FLOW BEHIND THE FRONT... BRINGING A MUCH NEEDED RELIEF TO THE HOT TEMPS. HAVE LEANED TOWARD THE PERSISTENT LOWS FOR TONIGHT... THEN COOLER HIGHS NORTH...WARMER HIGHS SOUTH ON FRIDAY. /39 .LONG TERM /SUNDAY THROUGH THURSDAY/... STILL COOLER TEMPS AND LOWER POPS ON TAP FOR EARLY NEXT WEEK... THEN A SOUTHERLY FLOW BRINGS MOISTURE AND WARM HUMIDITY BACK TO THE AREA BY MID WEEK. MADE NO SIGNIFICANT CHANGES TO THE EXTENDED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 75 95 73 94 72 / 30 60 40 30 20 ATLANTA 75 93 73 93 73 / 30 60 40 30 20 BLAIRSVILLE 68 87 66 88 66 / 50 50 40 20 20 CARTERSVILLE 73 90 70 91 70 / 40 60 40 30 20 COLUMBUS 76 94 75 94 74 / 20 50 40 50 30 GAINESVILLE 75 91 72 92 71 / 40 60 40 30 20 MACON 75 96 74 94 74 / 20 50 40 40 30 ROME 74 93 70 93 70 / 40 60 40 30 20 PEACHTREE CITY 74 92 71 93 71 / 20 60 40 30 20 VIDALIA 76 96 75 95 75 / 20 50 40 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL... JOHNSON...LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER... TELFAIR...TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX. HEAT ADVISORY FROM NOON TO 6 PM EDT FRIDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...HARRIS...HOUSTON...JEFFERSON... JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION... MERIWETHER...MONROE...MONTGOMERY...MUSCOGEE...PEACH...PIKE... PULASKI...SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR... TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON... DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JONES...LAMAR...MACON...MADISON...MARION... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...TALBOT...TALIAFERRO...TAYLOR...TROUP... TWIGGS...UPSON...WALKER...WALTON...WARREN...WASHINGTON... WHITFIELD...WILKES...WILKINSON. && 39
Hazardous weather outlook, Aug 5, 5:27 AM EDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 527 AM EDT THU AUG 5 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 527 AM EDT THU AUG 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA. SYNOPSIS... A WEAK COLD FRONT WILL APPROACH FAR NORTH GEORGIA THIS AFTERNOON AND TONIGHT. PRIMARY HAZARDS... ANY THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS IN NORTH GEORGIA COULD ADDITIONALLY PRODUCE WIND GUSTS TO 60 MPH. OTHER HAZARDS... DANGEROUS HEAT CONDITIONS ARE AGAIN EXPECTED TODAY WITH HEAT INDEX VALUES OF 100 TO 110...PARTICULARLY ACROSS CENTRAL GEORGIA. DISCUSSION... INSTABILITY WILL BE QUITE HIGH THIS AFTERNOON AND EVENING WITH CAPE VALUES BETWEEN 1500 AND 2500. LITTLE OR NO VERTICAL WIND SHEAR IS EXPECTED HOWEVER...ISOLATED AREAS OF DAMAGING WINDS CAN BE EXPECTED WITH THE MOIST AND UNSTABLE CONDITIONS IN PLACE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COLD FRONT SHOULD MITIGATE THE DANGEROUS HEAT CONDITIONS. ISOLATED THUNDERSTORM WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 5, 6:40 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 640 PM EDT THU AUG 5 2010 GAZ005-007-052330- 640 PM EDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN GILMER AND MURRAY COUNTIES UNTIL 730 PM EDT... AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ELLIJAY TO CARTERS LAKE...MOVING NORTHEAST AT 15 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD ONLY BE USED IN AN EMERGENCY. 19
Special weather statement, Aug 5, 6:46 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 646 PM EDT THU AUG 5 2010 GAZ074-076-052330- 646 PM EDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SOUTHERN WASHINGTON AND JEFFERSON COUNTIES UNTIL 730 PM EDT... AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS BETWEEN DAVISBORO AND GRANGE...AND NEAR HARRISON...MOVING NORTHEAST AT 10 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Aug 5, 6:52 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 652 PM EDT THU AUG 5 2010 GAZ003>005-052330- 652 PM EDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING...AND HEAVY RAIN IN WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 730 PM EDT... AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM COHUTTA TO MILL CREEK...MOVING SOUTHEAST AT 25 MPH. OTHER STRONG THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN MURRAY COUNTY NEAR CISCO. EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD ONLY BE USED IN AN EMERGENCY. IN ADDITION...VERY HEAVY RAINFALL ON THE ORDER OF 1.0 TO 2.0 INCHES PER HOUR CAN BE EXPECTED WITH THESE THUNDERSTORMS. THE GROUND IN THIS AREA IS SATURATED FROM PREVIOUS HEAVY RAINFALL. ADDITIONAL RAINFALL WILL RESULT IN RUNOFF INTO AREA CREEKS...STREAMS...AND RIVERS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW-LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE DURING THE NEXT HOUR. 19
Local storm report, Aug 5, 6:59 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 9 S CHATSWORTH 34.64N 84.77W
08/05/2010 MURRAY GA COUNTY OFFICIAL
911 REPORTED POWER LINES DOWN, 3 TREES DOWN, AND 1 ROOF
BLOWN OFF BARN NEAR 2800 BLOCK OF MAPLE GROVE AND CHURCH
ROADS IN SOUTH CENTRAL MURRAY COUNTY.
&&
DDARBESpecial weather statement, Aug 5, 7:03 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 703 PM EDT THU AUG 5 2010 GAZ015-016-060000- 703 PM EDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN LUMPKIN AND WHITE COUNTIES UNTIL 800 PM EDT... AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE CLUSTER OF STRONG THUNDERSTORMS NEAR TURNERS CORNER...MOVING NORTHEAST AT 10 MPH. THESE STORMS WILL EXPAND EASTWARD ACROSS WHITE AS WELL AS CENTRAL AND SOUTHERN LUMPKIN COUNTIES. EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD ONLY BE USED IN AN EMERGENCY. RUNOFF FROM THESE STORMS WILL LIKELY RESULT IN MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS LUMPKIN AND WHITE COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. 19
Local storm report, Aug 5, 7:08 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG MORGANTON 34.88N 84.24W
08/05/2010 FANNIN GA COUNTY OFFICIAL
911 REPORTED 4 TREES DOWN AROUND MORGANTON ALONG OLD
HIGHWAY 76.
&&
DDARBEThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:16 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Haralson, Polk | 29 min |
| Aug 5, 3:36 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 35 more | 26 hr |
| Aug 5, 5:25 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 35 min |
| Aug 5, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 38 min |
| Aug 5, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 40 min |
| Aug 5, 6:17 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 28 min |
| Aug 5, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | White | 37 min |
| Aug 5, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.